Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Delivered 4 mths back. Spotting since then. Have Mirena. Having cramping, nausea, bloating, tender breasts. Pregnant?

I had a baby 4 months ago yesterday and have basically been spotting ever since. I had the Mirena IUD placed at my postpartum check up on December 28th. So I assumed that this spotting was usual. Although, it has been very mucus like. I couldn t tell you if I have actually had a period because I have basically been bleeding this entire time. Well about 11 days ago I started bleeding heavier and again it is very mucus like, its not like normal blood. It s thick and just not anything that I am used to. There has been a day or 2 where it will stop, but then it comes back out of no where. I also have had cramping, some nausea , very bloated, and today when I woke up my breasts were pretty tender. I just have not felt right the last week and a half. Should I be worried? Could it be pregnancy?
Asked On : Thu, 21 Mar 2013
Answers:  2 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
As per your symptoms, it appears as though you are suffering from hormonal imbalance ever since delivery and the effect of the IUD on the spotting also should be excluded. I would ask you to see your consultant for a complete evaluation, get blood counts and urinalysis done along with a trans-vaginal sonogram and confirm/exclude pregnancy by a blood or urine test. If the IUD is found to be the cause, it should be removed and an alternate means of contraception selected. Hope your query is answered. Wish you good health.
Answered: Sat, 27 Jul 2013
I find this answer helpful
General & Family Physician Dr. Vidya KR's  Response
Hi, Thanks for using HCM.

Early in postpartum period there will be discharge for few days,
Continued bleeding could be due retained products with in uterus, need to remove them, which may get infected cause problem.
As you have mucus discharge better to get swab test for culture and smear.
You may need antibiotic treatment, depending on swab test.
Hope I answered your question. Consult your doctor for further examination and management.
Feel free to ask me if you have any further queries.
Wish you good health. Take care.

Dr. Vidya
Answered: Sat, 27 Jul 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor